Flash Flood, Benton
- When
- June 6, 3:20 AM CST to 7:30 AM CST
- Where
- Benton County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
Rainfall amounts of one to three inches fell over portions of Benton County, with the heaviest concentration over the central part of the county. Highway 7 south of Cole Camp along with numerous secondary roads were flooded or impassable for several hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Rainfall amounts of one to three inches fell over portions of Benton County, with the heaviest concentration over the central part of the county. Highway 7 south of Cole Camp along with numerous secondary roads were flooded or impassable for several hours. Also Highway F and roads around the Forbes new housing area in Cole Camp were flooded and closed for several hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 12:40 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 140 AM CDT WED JUN 6 2001 FORECAST CONCERNS: HEAVY RAINFALL CHANCES AND PRECIPITATION TRENDS. COMPLEX OF THUNDERSTORMS DEVELOPED ALONG AND NORTH OF WEAK SURFACE BOUNDARY ACROSS CENTRAL MISSOURI TUESDAY EVENING. A FEW OTHER SHOWERS AND THUNDERSTORMS CONTINUED ACROSS KANSAS WAS ASSOCIATED WITH WEAK 500MB SHORT WAVE. SATELLITE IMAGERY SHOWING REMNANTS OF TROPICAL STORM ALLISON MOVING SLOWLY N/NW ACROSS EXTREME SOUTHEAST TX...WITH TROPICAL MOISTURE PLUME AS FAR NORTH AS SOUTHERN MO ATTM. A SLOW PROGRESSION OF STORMS OVER CENTRAL MO HAS BEEN NOTED DURING THE LAST TWO HOURS...AND THIS WILL LIKELY CONTINUE AND AFFECT EXTREME NORTHERN CWA DURING THE MORNING. FLASH FLOOD WATCH CURRENTLY IN EFFECT FOR AREAS NORTH OF I-44 THROUGH 7 AM. ALTHOUGH FLASH FLOODING IS NOT A MAJOR CONCERN ATTM ...STILL BELIEVE TO HOLD IT NEAR THE LAKE OF THE OZARKS DUE TO CONTINUE SLOW SOUTHERLY PROGRESSION OF THUNDERSTORM COMPLEX OVER CENTRAL MO. ALSO LATEST QPF FIELDS YIELD THE HIGHEST AMOUNTS NEAR THE WEAK FRONT WHICH IS FORECAST TO DISSIPATE OVER CENTRAL MO BY THIS AFTERNOON. AS WEAK FRONTAL BOUNDARY HOLDS NEAR THE AREA AND INFLUENCES OF OUTFLOW BOUNDARIES FROM COMPLEX THIS MORNING...WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY ACROSS MOST OF THE CWA. ELSEWHERE REMNANTS OF T.S ALLISON MAY INFLUENCE FAR SOUTH CENTRAL MO LATER TODAY...AND INTO TONIGHT AS WIND FIELD INDICATE. AS MAIN UPPER SUPPORT MOVES OFF TO THE EAST AND INCREASING N/NE FLOW DEVELOPS AS HIGH PRESSURE BUILDS IN OVERNIGHT AND ON THURSDAY...BELIEVE CHANCES OF PRECIPITATION WILL DECREASE TO LESS THAN 20 PERCENT. AS UPPER FLOW BECOMES MORE NW WITH TIME...ANY INFLUENCES OF T.S ALLISON WILL MOVE OFF TO THE SOUTHEAST U.S. WEAK DISTURBANCES IN THE NW FLOW REGIME MAY PRODUCE SOME SHOWERS OR STORMS...BUT WILL CONTINUE THE DRY EXTENDED EXCEPT FOR SUNDAY AS A STRONGER SHORT WAVE MOVES THROUGH. .SGF...FLASH FLOOD WATCH THRU 7 AM FOR LOCATIONS ALONG AND NORTH OF AN OSCEOLA TO OSAGE BEACH AND ROLLA LINE. JLT
KSZ073-097-101-MOZ055-056-066>068-077-078-088-093-060800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1021 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 375...IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...HICKORY...JASPER...MORGAN...NEWTON...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE FORT SCOTT... JOPLIN...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. A COLD FRONT OVER EASTERN KANSAS WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT SOUTHEAST KANSAS AROUND MIDNIGHT AND THE REST OF THE MISSOURI OZARKS DURING THE EARLY MORNING HOURS ON WEDNESDAY. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN F@OR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. SS
MOZ055-056-066-067-060800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1224 AM CDT WED JUN 6 2001 SEVERE THUNDERSTORM WATCH NUMBER 196 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...CEDAR...HICKORY...JASPER AND NEWTON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE FORT SCOTT...JOPLIN...NEOSHO...PITTSBURG AND STOCKTON. SEVERE THUNDERSTORM WATCH NUMBER 196 REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...MORGAN...ST. CLAIR AND VERNON. THIS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A NEVADA...OSCEOLA...WARSAW AND VERSAILLES LINE. STRONG TO SEVERE STORMS REMAIN POSSIBLE WITHIN THE WATCH AREA...HOWEVER CURRENT TRENDS INDICATE THAT THIS PORTION OF THE WATCH WILL LIKELY BE CANCELLED EARLY AS WELL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAtL INFORMATION. SR
MOZ055-056-066-067-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 AM CDT WED JUN 6 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED... ...FLASH FLOOD WATCH AND HEAVY RAIN THREAT CONTINUES... SEVERE THUNDERSTORM WATCH NUMBER 196 HAS BEEN CANCELLED AS OF 3 AM CDT WEDNESDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... BENTON...MORGAN...ST. CLAIR AND VERNON. WHILE FLASH FLOOD PRODUCING RAINFALL IS POSSIBLE...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM FOR ST CLAIR...HICKORY...BENTON...MORGAN...CAMDEN...MILLER...PULASKI AND PHELPS COUNTIES. A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL MOVE SLOWLY SOUTHWARD ACROSS THE FLASH FLOOD WATCH AREA DURING THE LATE NIGHT HOURS. EARLY MORNING MOTORISTS AND RESIDENTS IN FLOOD PRONE AREAS SHOULD BE ALERT FOR RAPID RISES ON CREEKS AND FLOOD PRONE AREAS WITHIN THE FLASH FLOOD WATCH AREA. FLOODED LOW WATER CROSSINGS ARE ESPECIALLY DEADLY WHEN DARKNESS MAKES THE FLOODING HARD TO RECOGNIZE. IF FLOODING IS OBSERVED...TURN AROUND SEEK A DIFFERENT ROUTE. REPORT THE FLOODED ROAD TO LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. SR
The Pleasant Hill radar (KEAX), 102 km away, was scanning. The volume nearest the first event began at 09:17 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251090.